Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 47, NWS Mobile, AL

April 18, 2019Choctaw County, Clarke County, Washington County, Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 18, 2019, 5:30 PM CDT for Choctaw County, Clarke County, Washington County, Alabama; Wayne County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2019, 5:30 PM CDT (22:30 UTC)
Expired
Apr 18, 2019, 6:30 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wayne County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 3:49 PM CDTTornado WatchSPC7 hr
Apr 18, 1:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WUUS54 KMOB 182230
SVRMOB
ALC023-025-129-MSC153-182330-
/O.NEW.KMOB.SV.W.0047.190418T2230Z-190418T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
530 PM CDT Thu Apr 18 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...
  Northwestern Washington County in southwestern Alabama...
  Northwestern Clarke County in southwestern Alabama...
  Wayne County in southeastern Mississippi...

* Until 630 PM CDT.

* At 530 PM CDT, severe thunderstorms were located along a line
  extending from near Kinterbish to 9 miles northeast of Richton,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Waynesboro, Butler, Chatom, Clara, Lisman, Millry, Buckatunna,
  State Line, Silas, Coffeeville, Pennington, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 1100 PM CDT
for southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8802 3214 8804
      3209 8805 3206 8812 3202 8812 3199 8810
      3199 8787 3144 8827 3143 8894 3185 8869
      3190 8847 3221 8844 3231 8837
TIME...MOT...LOC 2230Z 259DEG 27KT 3230 8830 3146 8883 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
599 
WWUS54 KMOB 182306
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
606 PM CDT Thu Apr 18 2019

ALC023-025-129-MSC153-182330-
/O.CON.KMOB.SV.W.0047.000000T0000Z-190418T2330Z/
Choctaw AL-Washington AL-Clarke AL-Wayne MS-
606 PM CDT Thu Apr 18 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE AND
SOUTHEASTERN WAYNE COUNTIES...

At 606 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Pin Hook to 3 miles northeast of
State Line, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Butler, Chatom, Millry, State Line, Buckatunna, Silas, Coffeeville,
Pennington, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Mississippi. A Tornado Watch also remains in effect until 1100 PM CDT
for southwestern Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8802 3214 8804
      3209 8805 3206 8812 3202 8812 3199 8810
      3199 8787 3144 8827 3143 8872 3175 8855
      3188 8845 3211 8828 3231 8812
TIME...MOT...LOC 2306Z 269DEG 37KT 3230 8788 3146 8841 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 4:22 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 18, 4:22 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
422 PM CDT Thu Apr 18 2019

.NEAR TERM /Now Through Friday/...Stay weather aware tonight.
Upper air analysis shows a lead mid to upper level impulse of
energy ejecting northeast over the upper TX coast and up across
Louisiana. This has created an area of high level diffluence
supporting a continued enhancement of convection and concentrated
lightning upstream. Satellite imagery shows a MCS spreading
eastward across the Lower MS Delta to off the LA coast. The pre-
storm environment will continue to show destabilization thru the
course of the day into the evening with the slow eastward
migration of a well defined 1000-850 mb theta-e moisture axis and
warm sector. At same time, the low level wind profiles strengthen
markedly with 850mb south to southwest flow increasing to 50 to
60 kts between late afternoon and continuing east tonight. 0-6km
Bulk Shear values to increase to as high as ~60 knots favoring an
increased severe weather potential. An assessment of wet bulb zero
heights are fairly high which would mitigate occurrence of large
hail. Thus, the highest confidence of threats continue to be
concentrated on damaging straight line winds in excess of 70 mph
as higher momentum air mixes to the surface in rear flank
downdrafts with the passage of any bowing convective line
segments. The latest probabilities for damaging winds from the
storm prediction center is a healthy 45% and focused over interior
southeast MS and interior southwest AL tonight. A 30% probability
for damaging winds is outlooked elsewhere. There is also a risk
for tornadoes as these appear to be more probable in any discrete
cells that form out ahead of the main line. A few strong tornadoes
cannot be ruled out. No changes made to Day 1 severe weather
threat which is maintained at enhanced area-wide. The high
resolution convection allowing models (CAM's) still show some
divergence on timing and evolution of convective mode.
Initializing convective trends upstream with the CAMs suggest lead
area of storms moving in over southeast MS by the close of the
afternoon with some momentary weakening. By tonight a more
organized area of storms is progged to move across with better
dynamics in place. Widespread rainfall amounts between one to two
inches are favored, with higher amounts possible as the passage of
the strongest storms will likely contain heavy rain rates causing
potential of flooding in poorly drained lower lying and urban
areas. A limited flooding threat is maintained.

Wind advisory continues area-wide through late tonight. High risk
of dangerous to potentially deadly rip currents and high surf
continues along the beaches.

Friday, A frontal boundary will be east of the area while axis of
large upper low pivots eastward over the TN River Valley. Plenty
of clouds are forecast to wrap around this feature and remain in
place thru the day. With northwest flow and clouds, daytime highs
lower. Coolest numbers are expected over the interior where highs
look to hover in the lower 60s. A small PoP continues on Friday
with upper system close by. /10

.SHORT TERM /Friday night Through Sunday night/...Skies will
gradually clear Friday night as the upper low moves to the north
and east. A northwest flow aloft will prevail through the weekend
with a cooler and drier airmass moving into the area through
Sunday night. /13

.LONG TERM /Monday Through Thursday/...Temperatures will modify
back into the upper 70s and low 80s Monday into Tuesday as upper
ridging builds over the area. Moisture levels begin to increase on
Wednesday into Thursday as a cold front approaches the area. This
will bring increasing chances of rain to the area late in the
period. /13

&&

.MARINE...Main impacts over the coastal waters in the near term
will be the passage of strong to locally severe storms tonight with
perhaps a few tornadoes ahead of an eastward moving cold front.
Front makes passage late tonight and brings a moderate to strong
west to northwest flow. Frequent wind gusts to gale force likely
thru late tonight over the open Gulf waters. A gale warning is now
in place for this. Elsewhere, small craft advisories look to hold in
place for some time, with criteria now looking to be met well into
Saturday. Marine conditions improve by late in the weekend into the
first of next week as surface high pressure moves east over the
area. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      57  66  46  71  47  76  52  79 / 100  30  20   0   0   0   0   0
Pensacola   59  67  50  70  51  73  56  77 /  90  30  20   0   0   0   0   0
Destin      62  67  52  69  53  72  58  75 / 100  30  20   0   0   0   0   0
Evergreen   57  64  44  69  44  79  50  82 / 100  30  20   0   0   0   0   0
Waynesboro  52  62  43  68  43  77  48  81 / 100  30  20   0   0   0   0   0
Camden      55  61  44  68  44  78  50  82 / 100  30  20   0   0   0   0   0
Crestview   58  68  45  70  43  77  49  81 / 100  30  20   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 AM CDT Friday for ALZ051>060-261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Advisory until 6 PM CDT Friday for ALZ265-266.

FL...Wind Advisory until 3 AM CDT Friday for FLZ201>206.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Advisory until 6 PM CDT Friday for FLZ202-204-206.

MS...Wind Advisory until 3 AM CDT Friday for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ650-655-
     670-675.

     Small Craft Advisory from 4 AM Friday to 11 PM CDT Saturday for
     GMZ650-655-670-675.

     Gale Warning from 7 PM this evening to 4 AM CDT Friday for
     GMZ650-655-670-675.

     Small Craft Advisory until 10 AM CDT Saturday for GMZ630>636.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 18, 2:58 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
258 PM CDT Thu Apr 18 2019

ALZ265-266-FLZ202-204-206-192000-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
258 PM CDT Thu Apr 18 2019

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CDT
FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Wind Advisory.
   High Surf Advisory.

Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. A few
tornadoes could be strong. Locally heavy rain may lead to some
instances of flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.
   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

ALZ051>060-261>264-FLZ201-203-205-192000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
258 PM CDT Thu Apr 18 2019

...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Wind Advisory.

Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. A few
tornadoes could be strong. Locally heavy rain may lead to some
instances of flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

MSZ067-075-076-078-079-192000-
Wayne-Perry-Greene-Stone-George-
258 PM CDT Thu Apr 18 2019

...TORNADO WATCH 83 IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...

This Hazardous Weather Outlook is for southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Wind Advisory.

in addition to severe storms tonight, locally heavy rain may lead to
some instances of flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

GMZ630>634-636-192000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Eastern Choctawhatchee Bay-
258 PM CDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. Locally
heavy rain likely to reduce visibility to below a mile at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ650-655-670-675-192000-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
258 PM CDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 11 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.
   Gale Warning.

Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. Locally
heavy rain likely to reduce visibility to below a mile at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ635-192000-
Western Choctawhatchee Bay-
258 PM CDT Thu Apr 18 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Strong to severe storms likely to bring impacts through tonight. Main
threats will be damaging winds along with a few tornadoes. Locally
heavy rain likely to reduce visibility to below a mile at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:49 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more22 hr
Apr 18, 3:54 PM CDTGale WarningMOB12 hr
Apr 18, 3:54 PM CDTSmall Craft AdvisoryMOB54 hr
Apr 18, 4:38 PM CDTSevere Thunderstorm WarningMOBChoctaw52 min
Apr 18, 5:44 PM CDTSevere Thunderstorm WarningMOBMobile, Washington61 min
Apr 18, 6:18 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington, Wilcox57 min
Apr 18, 6:36 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington39 min
Apr 18, 4:52 PM CDTSevere Thunderstorm WarningMOBGreene, Perry53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.